MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION STATSTRIP; GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE

NOVA BIOMEDICAL CORPORATION STATSTRIP; GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE
Model Number 53399
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient impact was reported.Nova biomedical received medwatch report #(b)(4) in the mail on (b)(6) 2018 regarding the alleged deficiency on the statstrip glucose hospital meter.Nova had not been previously made aware of the incident, contrary to the medwatch report, as the customer only reported battery issues during their call with nova technical support on (b)(6) 2018.During this call, nova agreed to replace the meter under warranty and requested the return of the device via rma# (b)(4).Nova was unable to contact the original reporter but did speak with the poc coordinator at banner estrella, bonny carpenter, who had reported the battery issue.She was able to confirm that the statstrip meter was noted as being inconsistent compared to another device but could not confirm if qc was checked before or after the incident.She stated that she was unaware the event had been reported to medwatch and that she had incomplete records of the incident because their internal escalation process had not been properly followed.Ms.Carpenter stated that the event was reported to risk management and that the meter was returned to the poc office but she was unable to power it on.She said that she only reported the battery issue to nova technical support because there was little detail and no adverse event related to the incident.A device history record (dhr) review is currently being performed by the senior quality control manager and an internal investigation will be opened when the meter is received.
 
Event or Problem Description
Customer reported that patient glucose results from the statstrip meter appeared to be inconsistent and higher than expected.The operator then used a second meter and recovered lower results more in line with what was expected.

Brand Name
STATSTRIP
Common Device Name
GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02454 3465
MDR Report Key8073618
Report Number1219029-2018-00007
Device Sequence Number13817951
Product Code CGA
UDI-Device Identifier00385480533997
UDI-Public00385480533997
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number53399
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight111